Alert archive / North Dakota / Red Flag Warnings in 2009
Red Flag Warning 5, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Sep 27, 2009, 2:34 AM MDT for 11 counties in North Dakota. It took effect at Sep 27, 2009, 12:00 PM MDT. It was in force for 8 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 27, 2009, 2:34 AM MDT (08:34 UTC)
- In effect from
- Sep 27, 2009, 12:00 PM MDT
- Expired
- Sep 27, 2009, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Sioux County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 154 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 12:53 PM MDT | HIGH SUST WINDS 40 | Hettinger, ND | GUSTS TO 54 MPH. |
| Sep 27, 12:56 PM MDT | HIGH SUST WINDS 43 | Dickinson, ND | GUST TO 51 MPH. |
| Sep 27, 2:26 PM MDT | NON-TSTM WND GST 58 | 1 W Hettinger, ND | |
| Sep 27, 3:10 PM MDT | NON-TSTM WND GST 59 | 6 S Dickinson, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2904 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 270834 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 334 AM CDT SUN SEP 27 2009 ...RED FLAG WARNING FOR PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND EARLY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... .STRONG NORTHWEST WINDS WILL DEVELOP SUNDAY MORNING BEHIND A DEPARTING COLD FRONT. SUSTAINED NORTHWEST WINDS OF 30 TO 40 MPH AND GUSTS BETWEEN 50 AND 60 MPH WILL OCCUR FROM LATE SUNDAY MORNING INTO THE EARLY EVENING. THESE STRONG WINDS WHEN COMBINED WITH MINIMUM HUMIDITIES BETWEEN 20 AND 30 PERCENT AND RANGELAND FIRE DANGER INDICES RANGING FROM VERY HIGH TO EXTREME WILL CREATE A CRITICAL FIRE WEATHER BEHAVIOR DAY. THUS A RED FLAG WARNING HAS BEEN ISSUED FOR PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA SUNDAY AFTERNOON THROUGH EARLY EVENING. NDZ017-018-031>033-040>045-271730- /O.UPG.KBIS.FW.A.0005.090927T1800Z-090928T0200Z/ /O.NEW.KBIS.FW.W.0005.090927T1800Z-090928T0200Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- 334 AM CDT SUN SEP 27 2009 /234 AM MDT SUN SEP 27 2009/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...17...18...31...32...33...40...41...42 ...43...44...45 NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS BETWEEN 50 AND 60 MPH ALONG WITH MINIMUM HUMIDITIES OF 20 TO 30 PERCENT AND VERY HIGH TO EXTREME RANGELAND FIRE DANGER INDICES WILL YIELD CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KS
2 follow-up statements
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
000 WWUS83 KBIS 280220 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 920 PM CDT SUN SEP 27 2009 NDZ017-018-031>033-040>045-280330- /O.EXP.KBIS.FW.W.0005.000000T0000Z-090928T0200Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- 920 PM CDT SUN SEP 27 2009 /820 PM MDT SUN SEP 27 2009/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...17...18...31...32...33...40...41...42 ...43...44...45 WINDS WILL CONTINUE TO DIMINISH THIS EVENING...AS HUMIDITIES CONTINUE TO RISE. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Sep 27, 1:39 AM MDT, 55 minutes earlier.
Area forecast discussion, Sep 27, 1:39 AM MDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 239 AM CDT SUN SEP 27 2009 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT... SEVERAL WEATHER HEADLINES CONTINUE IN THE SHORT TERM. WE UPGRADED THE HIGH WIND WATCH IN SOUTHWEST NORTH DAKOTA TO A HIGH WIND WARNING...THE FIRE WEATHER WATCH ACROSS PORTIONS OF WEST AND SOUTH CENTRAL NORTH DAKOTA TODAY WAS ALSO UPGRADED TO A RED FLAG WARNING. THE CURRENT WIND ADVISORY REMAINS WARRANTED ACROSS THE REST OF THE CWA TODAY. OTHER ITEMS OF INTEREST TO CONTEND IN THE SHORT TERM WITH WILL BE A POSSIBLE FROST ADVISORY AND/OR FREEZE WARNING ACROSS THE WEST LATE TONIGHT/MONDAY MORNING. A FROST ADVISORY MAY ALSO BE NEEDED TUESDAY MORNING ACROSS PORTIONS OF CENTRAL NORTH DAKOTA. ANOTHER RED FLAG WARNING MAY ALSO BE NEEDED TUESDAY ACROSS PORTIONS OF WESTERN AND SOUTHWESTERN NORTH DAKOTA. ALL THE HEADLINES TODAY ARE CENTERED AROUND VERY STRONG WINDS WHICH ARE READY TO IMPINGE ON THE CWA. THE SURFACE COLD FRONT HAS ALREADY SWEPT THREW. LATEST MSAS SHOWS A TIGHTENING PRESSURE GRADIENT UPSTREAM WITH A SIGNIFICANT PRESSURE RISE BUBBLE (+9MB/3HR) OVER NORTH CENTRAL MONTANA WHICH IS FORECAST TO DIVE SOUTHEAST THIS MORNING. WE ADJUSTED THE TIMING OF THE HIGH WIND WARNING TOWARD AN EARLIER START WHICH IS MORE IN LINE WITH THE LEADING EDGE OF THE PRESSURE RISE...WHICH LOOKS TO ENTER OUR SOUTHWEST ZONES AROUND 12Z. IN THE HIGH WIND WARNING AREA EXPECT SUSTAINED WINDS BETWEEN 35 AND 40 MPH WITH GUSTS BETWEEN 55 AND 60 MPH. THE REST OF THE CWA IS IN A WIND ADVISORY WHICH WILL RESULT IN SUSTAINED NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. THE LATEST RADAR LOOP IMAGERY SHOWS AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS OVER SOUTHERN SASKATCHEWAN AND NORTHEAST MONTANA THIS MORNING. A 300MB 140KT JET WILL SLIDE OVER NORTH DAKOTA TODAY. THE LEFT FRONT QUADRANT/EXIT REGION OF THE JET WILL PROVIDE ENOUGH LARGE SCALE ASCENT (850-300MB OMEGA) FOR ISOLATED/ SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS MAINLY ALONG A LINE FROM KISN/KBIS/KJMS THROUGH 18Z...THEN SHIFTING A BIT FURTHER EAST THEREAFTER. CLOUDS WILL DECREASE THIS EVENING WITH CLEARING SKIES IN THE WEST AND DIMINISHING WINDS. WINDS WILL REMAIN BREEZY OVERNIGHT ACROSS CENTRAL NORTH DAKOTA WHICH WILL KEEP THE AIR MIXED JUST ENOUGH TO STAY ABOVE FROST POTENTIAL. HOWEVER IN THE WEST AREAS OF FROST LOOK MORE LIKELY TO DEVELOP AS SKIES CLEAR AND WINDS BECOME LIGHT. A COUPLE OF SPOTS WILL BE AROUND FREEZING MONDAY MORNING. WILL LET THE DAY SHIFT SIFT THROUGH THIS WITH THE LATEST DATA AND ISSUE THE APPROPRIATE HEADLINES IF NEEDED. BEYOND TODAY...DRY WEATHER WITH PLENTY OF SUNSHINE WILL BE THE THEME FOR MONDAY AND TUESDAY. EXPECT BELOW SEASONAL AVERAGES MONDAY WITH HIGHS RANGING FROM 55F TO 65F OVER THE CWA...THEN SLIGHTLY ABOVE AVERAGE HIGH TEMPERATURES TUESDAY WITH HIGHS RANGING FROM 65F TO 75F. WARM ADVECTION AHEAD OF OUR NEXT STORM SYSTEM TUESDAY ALONG WITH GUSTY SOUTHEAST WINDS AND LOW RELATIVE HUMIDITY WILL BRING MORE FIRE WEATHER CONCERNS. WILL HIGHLIGHT THIS POTENTIAL IN THE FIRE WEATHER FORECAST DISCUSSION AND HWO. .LONG TERM...WEDNESDAY THROUGH SATURDAY A TRANSITION TOWARDS AN UNSETTLED WEATHER PATTERN WILL GET UNDERWAY ON WEDNESDAY AS A LARGE TROUGH OVER THE WESTERN ROCKIES WILL MOVE TOWARDS THE REGION. SOUTHWESTERLY FLOW AHEAD OF THIS SYSTEM WILL BRING SEASONAL TEMPERATURES ALONG WITH A CHANCE OF RAIN. THE TROUGH WILL BEGIN TO SLOW DOWN ON THURSDAY AND DEVELOP A CUT OFF LOW OVER THE CENTRAL PLAINS ON FRIDAY. THUS WILL KEEP THE PRECIPITATION CHANCES CONTINUING THROUGH FRIDAY. TEMPERATURES WILL DROP TO BELOW AVERAGE LEVELS DURING THIS PERIOD. THE LOW DEPARTS FOR THE WESTERN GREAT LAKES ON SATURDAY AS A WEAK RIDGE WILL BE OVER THE CENTRAL PLAINS TEMPORARILY DRYING THINGS OUT AS THE NEXT WEATHER DISTURBANCE ENTERS THE PACIFIC NORTHWEST AT THE END OF THE LONG TERM PERIOD. && .AVIATION... A SHORT WAVE TROUGH WILL DROP SOUTHEAST THROUGH THE REGION TODAY...AND SUPPORT SCATTERED SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM. WITH SCT NATURE OF RAIN...HAVE INCLUDED ONLY VCSH GROUPS FOR STARTERS AT ALL SITES EXCEPT KDIK. THE MAIN ISSUE IS THE WIND BEHIND THE FRONT. EXPECT GUSTS IN THE LOW TO MID 40S (KTS) AT ALL SITES...STRONGEST AT KDIK...FROM MID MORNING THROUGH LATE AFTERNOON. && .FIRE WEATHER...AS MENTIONED ABOVE THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING FOR PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA TODAY. MINIMUM HUMIDITIES WILL RANGE FROM 20 TO 30 PERCENT WITH VERY STRONG NORTHWEST WINDS BETWEEN 30 AND 40 MPH AND GUSTS TO 50 AND 60 MPH. RANGELAND FIRE DANGER INDICES ARE MOSTLY IN THE VERY HIGH CATEGORY WITH A COUPLE AREAS IN THE EXTREME RANGE OVER FAR SOUTHWEST NORTH DAKOTA. THE STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY VEGETATION WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS TODAY...THUS A RED FLAG WARNING HAS BEEN ISSUED. WESTERN NORTH DAKOTA WILL SEE A BRIEF RESPITE ON FIRE WEATHER BEHAVIOR MONDAY AS WINDS WILL BE LIGHT. HOWEVER BY TUESDAY AN INCREASE IN SOUTHEASTERLY WINDS BETWEEN 20 AND 35 MPH ALONG WITH MINIMUM AFTERNOON HUMIDITIES OF 20 TO 30 PERCENT AND VERY HIGH TO EXTREME RANGELAND FIRE DANGER INDICES WILL ONCE AGAIN BRING A THREAT OF CRITICAL FIRE WEATHER BEHAVIOR. WILL MONITOR THIS CLOSELY AND ISSUE THE APPROPRIATE HEADLINES IF THE DATA REMAINS CONSISTENT. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-025- 034>037-042-045>048-050-051. HIGH WIND WARNING FROM 6 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR NDZ031>033-040-041-043-044. RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ017-018-031>033-040>045. && SHORT TERM/FIRE WEATHER...KS LONG TERM/AVIATION...KK/RK
Hazardous weather outlook, Sep 26, 4:25 AM MDT, 22 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 525 AM CDT SAT SEP 26 2009 NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-271030- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 525 AM CDT SAT SEP 26 2009 /425 AM MDT SAT SEP 26 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH IS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA SUNDAY. A POTENT COLD FRONT WILL MOVE THROUGH WESTERN AND CENTRAL NORTH DAKOTA TONIGHT. THIS WILL LIKELY SET THE STAGE FOR ANOTHER CRITICAL FIRE WEATHER DAY ON SUNDAY. STRONG NORTHWEST WINDS SUSTAINED BETWEEN 30 AND 40 MPH WITH POSSIBLE GUSTS TO 50 MPH ARE FORECAST TO OCCUR SUNDAY AFTERNOON INTO THE EARLY EVENING. THESE STRONG WINDS COMBINED WITH MINIMUM HUMIDITIES BETWEEN 20 AND 25 PERCENT AND RANGELAND FIRE DANGER INDICES RANGING FROM VERY HIGH TO EXTREME MAY CREATE ANOTHER CRITICAL FIRE WEATHER BEHAVIOR DAY. THE POTENTIAL FOR FROST EXISTS MONDAY NIGHT INTO EARLY TUESDAY MORNING. LOW TEMPERATURES WILL LIKELY FALL INTO THE MID 30S LATE MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001-009-017-018-031>033-040-041-043-044-271030- DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 525 AM CDT SAT SEP 26 2009 /425 AM MDT SAT SEP 26 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT ACROSS WESTERN NORTH DAKOTA THIS AFTERNOON THROUGH EARLY EVENING. AN APPROACHING COLD FRONT WILL GENERATE SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH ALONG WITH MINIMUM HUMIDITIES OF 15 TO 25 PERCENT. RANGELAND FIRE DANGER INDICES ACROSS WESTERN NORTH DAKOTA IS VERY HIGH. THUS THE COMBINATION OF THE GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND VERY HIGH RANGELAND FIRE DANGER INDICES WILL YIELD A CRITICAL FIRE WEATHER BEHAVIOR DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH IS IN EFFECT FOR PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA SUNDAY. A POTENT COLD FRONT WILL MOVE THROUGH WESTERN AND CENTRAL NORTH DAKOTA TONIGHT. THIS WILL LIKELY SET THE STAGE FOR ANOTHER CRITICAL FIRE WEATHER DAY ON SUNDAY. STRONG NORTHWEST WINDS SUSTAINED BETWEEN 30 AND 40 MPH WITH POSSIBLE GUSTS TO 55 MPH ARE FORECAST TO OCCUR SUNDAY AFTERNOON INTO THE EARLY EVENING. THESE STRONG WINDS COMBINED WITH MINIMUM HUMIDITIES BETWEEN 20 AND 25 PERCENT AND RANGELAND FIRE DANGER INDICES RANGING FROM VERY HIGH TO EXTREME MAY CREATE ANOTHER CRITICAL FIRE WEATHER BEHAVIOR DAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED FOR PORTIONS OF SOUTHWEST NORTH DAKOTA SUNDAY. SUSTAINED WINDS OF 35 TO 40 MPH WITH GUSTS TO 55 AND 60 MPH ARE POSSIBLE. THE POTENTIAL FOR FROST EXISTS LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING AS WINDS BECOME LIGHT AND SKIES CLEAR. LOW TEMPERATURES WILL LIKELY FALL INTO THE MID 30S BY EARLY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
In the hours before
Special weather statement, Sep 27, 2:15 AM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT SUN SEP 27 2009 NDZ009-010-017>019-021-031-032-270915- BILLINGS ND-DUNN ND-GOLDEN VALLEY ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MOUNTRAIL ND-WILLIAMS ND- 315 AM CDT SUN SEP 27 2009 ...SPECIAL WEATHER STATEMENT FOR MCKENZIE...DUNN...EASTERN WILLIAMS...MOUNTRAIL...NORTHERN BILLINGS...NORTHEASTERN GOLDEN VALLEY...MERCER AND WESTERN MCLEAN COUNTIES UNTIL 415 AM CDT/315 AM MDT/... AT 213 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF SHOWERS...AND GUSTY WINDS TO NEAR 60 MPH OVER WESTERN MCKENZIE COUNTY. ADDITIONAL SHOWERS WERE LOCATED OVER WILLIAMS...DUNN...MOUNTRAIL AND MERCER COUNTIES. THESE RAIN SHOWERS WERE MOVING SOUTHEAST AT 20 MPH. WIND GUSTS UP TO 60 MPH ARE POSSIBLE WITH THESE RAIN SHOWERS. SIMOSKO
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 2:32 AM MDT | High Wind Warning | BIS | Adams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more | 17 hr |
| Sep 27, 2:13 PM MDT | Frost Advisory | BIS | Adams, Billings, Bowman, Burke, Divide, Dunn and 7 more | 18 hr |
Nearby
Red Flag Warnings in North Dakota, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.